Spleen Rupture Due to Anticoagulant Use: A Case Report


Ulusahin M., Tomas K., USTA M. A. , ÇEKİÇ A. B. , TÜRKYILMAZ S.

JOURNAL OF BASIC AND CLINICAL HEALTH SCIENCES, cilt.4, sa.3, ss.391-393, 2020 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 4 Konu: 3
  • Basım Tarihi: 2020
  • Doi Numarası: 10.30621/jbachs.2020.1050
  • Dergi Adı: JOURNAL OF BASIC AND CLINICAL HEALTH SCIENCES
  • Sayfa Sayıları: ss.391-393

Özet

Spleen rupture caused by anticoagulant drug use is a rare but potentially fatal condition. Co-existence of oral anticoagulant use and complaint of abdominal pain must remind diagnosis of spleen rupture. In this paper, we aimed to present a case of spleen rupture identified in a patient with history of heart valve replacement and concomitant oral anticoagulant use. A 44-year old male patient admitted to emergency service with complaint of abdominal pain sustained for 12 hours. There was no history of trauma. A subcapsular hematoma sized 9x8 cm in spleen and perihepatic fluid were identified in computerized tomography (CT) examination. There was no active bleeding in abdominal CT angiography; however, emergent surgery was planned for patient due to impaired hemodynamic balance and decreasing hemoglobin level. In laparotomy, extensive hemorrhagic fluid in abdomen and active bleeding in spleen were present. Spleenectomy was performed. Patient was discharged at postoperative 5th day without a serious problem during postoperative monitoring. Spleen rupture is a rare condition in patients with anticoagulant use. Lack of trauma history may mislead clinican and may delay diagnosing. Early and accurate diagnosis is critical for patient.